MAUDE Adverse Event Report: VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number HUS-V6
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At date of report, valve remains in patient.Valve was not removed.
 
Event or Problem Description
Patient experiencing air leak had three spiration valves placed in left upper lobe: size 7 in apical; size 7 in anterior; size 6 in apical posterior.After discharge from hospital, patient developed covid-19 and post-op appointment was delayed.Patient was subsequently scheduled for valve removal.Healthcare provider was able to easily visualize two of the valves in the left upper lobe, and successfully remove the size 7 in the apical and size 7 in the anterior segments, but had difficulty visualizing the size 6 in the apical posterior segment.Using a pediatric bronchoscope the healthcare provider could see that the valve had migrated distally and attempted numerous times to grasp the valve and retrieve it, but was unsuccessful.At this time, it was deemed best to hold the procedure and have the patient get repeat imaging to evaluate the valve location.Following repeat ct chest scan, healthcare provider decided not to remove the valve as a possible thoracotomy may be required.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
MDR Report Key11345902
Report Number3004450998-2021-00008
Device Sequence Number13773983
Product Code OAZ
UDI-Device Identifier00896506002095
UDI-Public00896506002095
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUS-V6
Device Lot NumberWS100657-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date02/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;